News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Adrenal & Pituitary Supplements Causing Weight Gain?


 never2joyful25 - Mon Jan 12, 2009 6:54 pm

Recently went on Synthroid, due to sluggish thyroid. I also, on my own, decided to go to the health food store and purchase Raw Adrenal(165 mg) & Pituitary supplements (80 mg) These are made in New Zealand and are bovine products. I take the Synthroid on an empty stomach, in the morning. Half an hour later, I then take, with foodothie, 1 adrenal and 1 pituitary pill. I feel great and I feel like I am bouncing off the walls. But by 2:00 p.m., I feel very fatigued, have trouble concentrating and want to sleep at my computer. This is not typical of me. Since I have been taking these (about 30 days), I have gained over 20 pounds. Some of that was holiday gain, but not all of it. I am not really eating out of the ordinary to where I am able to maintain. I am wondering if the adrenal and pituitary supplements would somehow cause weight gain? I researched this on the internet and I am not finding very much information on the relation of hormones and weight gain. Can you help me with this?
 John Kenyon, CNA - Sat Mar 14, 2009 8:08 pm

User avatar Hello --

I very much doubt the addition of the supplements, espeically those specific supplements, are having a paradoxical weight-gain effect. However, I do wonder if your Synthroid levels are correct. Have they been checked regularly since you started the therapy? Early on it's sometimes a delicate balancing act to get this just right, and if it's too little, even though the supplements may be working for you like caffeine, your overall metabolism would still lag and there could be weight gain. There's little else I can think of to explain this. Hopefully you've had or will soon have a follow up level check to be certain it doesn't need to be raised. And if it does, you may find you don't need (or even want) the supplements.

Hope this helps. Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here